It is currently Sat Aug 19, 2017 4:57 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 10 posts ] 
Author Message
PostPosted: Wed Nov 12, 2014 8:00 pm 
Offline
New Poster
New Poster

Joined: Wed Nov 12, 2014 7:52 pm
Posts: 2
Hi Everyone,

I was forced to switch to suboxone 8 months ago for severe pain. This was the U.S. governments solution to all the Veteran ODs they caused by passing out opiates like candy for years. Anyway I have been on 24mg a day of subox for the 8 months. Prior to that I was on opiates for 7 years for a couple of failed back surgeries, leg pain, etc. and had decent relief from them. Suboxone does do something for my pain not even close to full opiates. I've never had any problems with addiction, etc. This is purely for pain. I finally got insurance again so I can afford full opiates again. I get about 90mg of oxy IR and 90mg of oxy ER a day.

I took my full dose of 24mg of subox this morning. I know everyone is different, tolerance, weight, etc. I'm looking for recommendations on cutting over. I have a ton of subox left. My main objective is to achieve maximum pain relief / least withdrawals. I keep reading going 3-5 days without subox is usually enough and then some people say the subox lingers for months. I think this drug is probably great if you have a serious an addiction but not for my severity of neurological pain. Any comments or suggestions appreciated. Thank you in advance.

Devildog_1972


Top
 Profile  
 
PostPosted: Wed Nov 12, 2014 8:52 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Oct 15, 2012 11:27 am
Posts: 1454
What are you worried about? Why do you feel you need to wait so long? I would not take your full dose rght away, just in case your tolerance has dropped, but you could essentially ease onto the regular pain meds at any point. Your only concern should be taking too much opiate while still having bupe in your system. You need to be aware of the fact that Suboxone will block the euphoria, so you may not feel the full effects of the meds working, but you should not be in any pain during the transition. Just don't over do it on the pain meds and you are fine.


Top
 Profile  
 
PostPosted: Thu Nov 13, 2014 11:16 am 
Offline
Average Poster
Average Poster

Joined: Tue Oct 28, 2014 5:40 pm
Posts: 14
Hi devil_dog,

There was a point that I went from suboxone back to full opiates, then back to suboxone again. I can tell you I had to wait 3 days before going back on full opiates. But everyone is different and your doctor should be able to best advise you. My doctor told me not to take any opiates for a long as I could stand it and his hope was that I would last at least 3 days. But I also didn't have the kind of pain you are describing. I was in pain all the time, but it was later found out that I had cancer. Once I was treated for that, my pain subsided and that's when I decided to quit full opiates and get back on suboxone (to get off opiates for good).

I'm very sorry to hear you are in so much pain.


Top
 Profile  
 
Our Sponsors
PostPosted: Thu Nov 13, 2014 2:37 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Oct 15, 2012 11:27 am
Posts: 1454
What is the reasoning for the 3 day wait? So the full agonist can be more effective?


Top
 Profile  
 
PostPosted: Thu Nov 13, 2014 2:59 pm 
Offline
Super Poster
Super Poster

Joined: Tue Jul 01, 2014 4:08 pm
Posts: 172
If I'm not mistaken its the other way around that needs a wait, so the sub doesn't push out the opiates and put you in withdrawal. Going from subs to opiates doesn't have that same affect.


Top
 Profile  
 
PostPosted: Thu Nov 13, 2014 8:04 pm 
Offline
Average Poster
Average Poster

Joined: Tue Oct 28, 2014 5:40 pm
Posts: 14
My doctor told me the reason to wait was so the opiate would actually work. He said the antagonist in subs would block the opiate from working. He also said there can be unpleasant side effects if there is still sub in the system when starting opiates again. I don't think any of the side effects were dangerous, though. But yes, I also had to wait when I went on subs from opiates as well.


Top
 Profile  
 
PostPosted: Thu Nov 13, 2014 8:25 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Jan 19, 2014 4:54 pm
Posts: 626
Location: Virginia
Your doctor was partially right about waiting so that the full agonist opiates will have full effect, however, it's actually the buprenorphine in the suboxone that causes the blockade of the receptors preventing the full effect of the opiates. The naloxone component, which is poorly absorbed sublingually/orally, is only added as a deterrent to IV abuse.


Top
 Profile  
 
PostPosted: Thu Nov 13, 2014 10:27 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
Lizzie is spot on. With you being on such a large amount of Buprenorphine, it will take days if not weeks until you feel the Oxy. But then, every person is different and you may get relief right away. At least I hope you do.

Stop the Sub immediately and use the Oxy full time. I did that when having surgery a few years back. You might not feel the euphoria of the opiates but the pain killing effect should work.

I wish you well on your quest to ease the pain.

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Fri Nov 14, 2014 9:18 am 
Offline
New Poster
New Poster

Joined: Wed Nov 12, 2014 7:52 pm
Posts: 2
Thanks everyone I appreciate your replies. My doctor actually called me back before I filled my prescriptions. He changed my long acting to a .50mcg fentanyl patch. He wasn't 100% sure about the suboxone blocking effect because he does not use it in his practice. He consulted a colleague after I left who recommend the fentanyl. I didn't feel much from the patch although I wasn't in much pain. I did feel more when taking the 30mg oxy for break through. Now I'm pretty much back to getting the relief I was prior to going on suboxone without as much euphoria.

This is a great site and I encourage everyone to keep participating. I think you will see an increase in chronic pain patients using suboxone for pain. The Veterans Administration is heading that direction as a first try prior to going on full opiates now. I don't think it's the worst thing that can happen because I do know Veterans with chronic pain that get relief from it. It definitely, as you all know, does not have the possible fog feeling many patients get from full opiates. Myself I most noticed the lack of up and downs that the full opiates cause. I found more information about using subxone for pain. Apparently it's recommended to take 2mg 2 or 3 times a day for maximum relief. I hope more doctors who prescribe this for pain will come up with a standard. It's apparent that putting me on 24mg a day was way too high of a dose.

Thanks again.


Top
 Profile  
 
   
PostPosted: Sat Nov 15, 2014 1:13 pm 
Offline
Average Poster
Average Poster

Joined: Tue Oct 28, 2014 5:40 pm
Posts: 14
Wow, I wish I'd known that before waiting the 3 days to take regular opiates! Clearly, my doc was completely wrong and those 3 days weren't fun. But...oh well....that's all behind me.

Devil_dog, I'm glad you are getting relief from your pain and that your meds are working. Thank you for your service to our country!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 10 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group